Ohio, 2016

Damaging Winds in Ohio, March 27, 2016

March 27, 2016 · NWS ILN · 12 events in 7 counties and zones

Thunderstorms developed during the evening hours as a deepening low pressure system over central Indiana moved northeast into the southern Great Lakes region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$62,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed during the evening hours as a deepening low pressure system over central Indiana moved northeast into the southern Great Lakes region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 27, 8:45 PM EST, 37 minutes earlier.

Area forecast discussion, Mar 27, 8:45 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
945 PM EDT SUN MAR 27 2016

.SYNOPSIS...
DEEPENING LOW PRESSURE TRAVELING ACROSS THE GREAT LAKES WILL DRAG
A POTENT COLD FRONT ACROSS THE AREA TONIGHT...GENERATING
WIDESPREAD SHOWERS AND THUNDERSTORMS. HIGH PRESSURE AND A COOL AND
DRY AIRMASS WILL FOLLOW THE FRONT FOR MONDAY AND TUESDAY. WARMER
TEMPERATURES ARE FORECAST FOR WEDNESDAY IN THE SOUTHERLY RETURN
FLOW AROUND THE HIGH.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERE THUNDERSTORM WATCH IN FAR WESTERN COUNTIES IS SET TO
EXPIRE AT 11 PM. CONVECTIVE TRENDS INDICATE A DECREASING HAIL
THREAT WITH LOSS OF INSTABILITY BUT WIND FIELDS REMAIN STRONG
AROUND STRENGTHENING SURFACE LOW.

PUSHED BY A NEGATIVELY TILTED MID LEVEL TROUGH...ELONGATED
1010MB SURFACE LOW WILL MOVE ACROSS NORTHERN INDIANA AND SOUTHEAST
MICHIGAN TO SOUTHWEST ONTARIO AS IT DEEPENS TO AROUND 992MB AND
BECOMES MORE CONCENTRIC. A STRONG COLD FRONT WILL BE DRAGGED
ACROSS THE ILN AREA IN THE PROCESS...AND THUNDERSTORMS WILL
DEVELOP ALONG THE FRONT IN A MOISTENING SOUTHERLY ASCENT. IN AN
ENVIRONMENT CONTAINING MODERATE CAPE OF ABOUT 1500 J/KG AND AMPLE
WIND FIELDS...SOME THUNDERSTORMS MAY REACH SEVERE LIMITS WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. TORNADO THREAT
EXISTS BUT IS LOW PARTLY DUE TO RATHER HIGH LCL. MAIN FOCUS FOR
SEVERE STORMS WILL BE IN WESTERN COUNTIES THAT WILL SEE CONVECTION
EARLY THIS EVENING NEAR PEAK INSTABILITY. SEVERE STORMS ARE NOT AS
LIKELY IN EASTERN LOCATIONS WHERE INSTABILITY WILL BE WANING WITH
LOSS OF DAYTIME HEATING LATER THIS EVENING AND OVERNIGHT. STORM
TOTAL RAINFALL AMOUNTS WILL AVERAGE ABOUT A HALF AN INCH...WITH
LOCATIONS UNDER MORE PERSISTENT CELLS AND LINES RECEIVING PERHAPS
UP TO AN INCH. WITH FROPA OCCURRING BY 4 AM...CONVECTION WILL BE
WEAKENED AND MOVING EAST 6 AM...WHEN LOW TEMPERATURES IN THE 40S
ARE EXPECTED.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
OTHER THAN A FEW SHOWERS THAT MAY LINGER OVER FAR NORTHEAST
COUNTIES MONDAY MORNING IN A CYCLONIC FLOW...EXPECT SURFACE HIGH
PRESSURE AND A DRY AIRMASS TO TAKE OVER FOR MONDAY AND TUESDAY.
WITH MODELS SHOWING A STRONG SUBSIDENCE INVERSION TRAPPING
MOISTURE AROUND 3000 FT...KEPT SKIES MOSTLY CLOUDY FOR MONDAY.
DEEPER SUBSIDENCE ON A NORTHWEST FLOW ALOFT SHOULD END WIDESPREAD
CLOUD COVER BY TUESDAY...LEAVING MOSTLY SUNNY SKIES.

TEMPERATURES WILL BE LIMITED TO AROUND 50 MONDAY BY COLD ADVECTION
AND CLOUDS. LOOK FOR FROST MONDAY NIGHT WITH LOWS IN THE 30S.
SUNSHINE SHOULD ALLOW MID 50S FOR HIGHS TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
SURFACE HIGH MOVES OFF THE MID-ATLANTIC COAST DURING THE DAY
WEDNESDAY. SOUTHERLY FLOW AROUND THE HIGH WILL BRING WARMER
TEMPERATURES ACROSS THE CWA WITH MID TO UPPER 60S MAXIMA COMMON AND
SOME LOCATIONS IN SOUTHEAST INDIANA AND NORTHERN KENTUCKY POSSIBLY
REACHING/ECLIPSING THE 70 DEG F MARK.

WARM ADVECTION WILL LEAD TO INCREASING CLOUDS PARTICULARLY IN THE
AFTERNOON AND EVENING WEDNESDAY. ANY RAINFALL SHOULD REMAIN TO THE
WEST DURING THE DAYTIME...WITH RAIN CHANCES INCREASING AT NIGHT.

STILL HAVE SOME UNCERTAINTY WITH THE EXACT TIMING OF THE COLD FRONT
TO AFFECT THE OHIO VALLEY DURING THE MIDDLE OF THE WEEK. GFS IS
CERTAINLY MORE PROGRESSIVE THAN THE ECMWF. WHILE BOTH SUGGEST A
RAINY/WINDY THURSDAY...GFS MOVES THE RAIN OUT WHILE ECMWF KEEPS RAIN
INTO THURSDAY NIGHT. PREFER A BLENDED/ENSEMBLE APPROACH AND THUS
KEEP CHANCE POPS GOING THROUGH THURSDAY NIGHT. CAN'T RULE OUT
ISOLATED THUNDERSTORMS DURING THE DAY THURSDAY EITHER AS GFS
SUGGESTS UPWARDS OF A FEW HUNDRED J/KG OF CAPE AHEAD OF THE FRONT.

COOLER AIR IS POISED TO MOVE IN BEHIND THE FRONT FOR
FRIDAY/SATURDAY. REINFORCING TROUGHS BOTH ON FRIDAY AND SATURDAY
WILL KEEP BELOW CLIMO TEMPERATURES IN PLACE THROUGH THE WEEKEND IN
ADDITION TO A LOW CHANCE OF SHOWERS.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
UPPER LEVEL ENERGY WILL ALLOW SURFACE LOW PRESSURE TO DEEPEN AS IT
MOVES OFF TO THE NORTHEAST THROUGH THE GREAT LAKES TONIGHT. AS
THIS OCCURS...A STRONG COLD FRONT WILL SWEEP EAST THROUGH THE
TERMINAL THIS EVENING INTO EARLY MORNING.

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AS THE FRONT PASSES
THROUGH. HAVE ADDED TEMPO GROUPS TO THE TERMINALS. KEPT CONDITIONS
AT MVFR...BUT WILL MONITOR RADAR TRENDS SHOULD MORE ROBUST CELLS
MOVE OVER THE RUNWAY COMPLEX FOR POTENTIAL IFR VISIBILITIES. ONCE
THE FRONT GOES BY...WINDS WILL INCREASE FROM THE NORTHWEST WITH
GUSTS IN THE 30 TO 35 KNOT RANGE POSSIBLE FOR A COUPLE OF HOURS.
SOME LINGERING SHOWERS WILL OCCUR AS WELL. THEREAFTER...CONSIDERABLE
POST FRONTAL STRATOCUMULUS CLOUDS CAN BE EXPECTED. CEILINGS WILL
RANGE BETWEEN 1200 AND 1800 FEET THROUGH 15Z. WITH SOME DIURNAL
HEATING...CEILINGS SHOULD LIFT ABOVE 2000 FEET BUT REMAIN MVFR
BETWEEN 15Z AND 18Z.

HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY NIGHT INTO
TUESDAY. STRATOCUMULUS WILL ERODE AND/OR SHIFT EAST WHILE WINDS
DIMINISH.

OUTLOOK...MVFR CEILINGS TO LINGER INTO MONDAY NIGHT. MVFR
CEILINGS AND VISIBILITIES POSSIBLE WEDNESDAY NIGHT INTO THURSDAY
THURSDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...BPP
AVIATION...HICKMAN
Hazardous weather outlook, Mar 27, 9:28 AM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 AM EDT SUN MAR 27 2016

INZ050-058-059-066-OHZ026-034-035-042>044-051>053-060>062-070>072-
281430-
WAYNE-FAYETTE-UNION-FRANKLIN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-
CLINTON-
1028 AM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING.
SOME OF THESE STORMS MAY BECOME SEVERE...WITH A THREAT OF DAMAGING
WINDS AND LARGE HAIL. THE MOST LIKELY TIMING FOR THUNDERSTORMS
WILL BE BETWEEN 7 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

INZ073>075-080-KYZ089>096-OHZ077-078-281430-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-HAMILTON-CLERMONT-
1028 AM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING.
SOME OF THESE STORMS MAY BECOME SEVERE...WITH A THREAT OF DAMAGING
WINDS AND LARGE HAIL. THE MOST LIKELY TIMING FOR THUNDERSTORMS
WILL BE BETWEEN 7 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COOL TEMPERATURES ARE EXPECTED MONDAY NIGHT INTO EARLY TUESDAY
MORNING. WITH CLEAR SKIES AND LIGHT WINDS...THERE WILL BE A CHANCE
FOR FROST...WHICH MAY AFFECT TENDER VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-281430-
LEWIS-UNION-DELAWARE-MADISON-FRANKLIN-LICKING-FAYETTE-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
1028 AM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. A FEW
STRONG TO SEVERE STORMS MAY BE POSSIBLE...WITH A THREAT FOR
DAMAGING WINDS. THE MOST LIKELY TIMING FOR THUNDERSTORMS WILL BE
BETWEEN 10 PM AND 3 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

KYZ097>099-OHZ079-281430-
BRACKEN-ROBERTSON-MASON-BROWN-
1028 AM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN KENTUCKY AND
SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. A FEW
STRONG TO SEVERE STORMS MAY BE POSSIBLE...WITH A THREAT FOR
DAMAGING WINDS. THE MOST LIKELY TIMING FOR THUNDERSTORMS WILL BE
BETWEEN 10 PM AND 3 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COOL TEMPERATURES ARE EXPECTED MONDAY NIGHT INTO EARLY TUESDAY
MORNING. WITH CLEAR SKIES AND LIGHT WINDS...THERE WILL BE A CHANCE
FOR FROST...WHICH MAY AFFECT TENDER VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

HATZOS

In the hours before

Special weather statement, Mar 27, 8:07 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
907 PM EDT SUN MAR 27 2016

OHZ034-280145-
MERCER OH-
907 PM EDT SUN MAR 27 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MERCER COUNTY UNTIL 945
PM EDT...

AT 906 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FORT
RECOVERY...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
NICKEL SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
CELINA...FORT RECOVERY...ROCKFORD...WABASH...CHATTANOOGA AND TAMA.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4073 8459 4055 8458 4037 8480 4073 8480
TIME...MOT...LOC 0106Z 224DEG 31KT 4046 8487

HATZOS
Special weather statement, Mar 27, 8:33 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
933 PM EDT SUN MAR 27 2016

INZ050-058-059-066-280215-
FRANKLIN IN-WAYNE IN-FAYETTE IN-UNION IN-
933 PM EDT SUN MAR 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN
FRANKLIN...WESTERN WAYNE...FAYETTE AND WESTERN UNION COUNTIES IN
INDIANA UNTIL 1015 PM EDT...

AT 932 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF RUSHVILLE TO 5 MILES NORTHWEST OF
GREENSBURG...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...

LOCATIONS IMPACTED INCLUDE...
CONNERSVILLE...BATESVILLE...CAMBRIDGE CITY...HAGERSTOWN...DUBLIN...
OLDENBURG...GLENWOOD...FRANKLIN...WATERLOO...BLOOMING GROVE...COLUMBIA...
METAMORA...BUNKER HILL...LAUREL...GREENS FORK...EAST GERMANTOWN...ECONOMY...
MOUNT AUBURN...ANDERSONVILLE AND SPRINGERSVILLE.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN INDIANA BETWEEN MILE MARKERS 134 AND 143.
 I-74 IN INDIANA BETWEEN MILE MARKERS 145 AND 148.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3979 8530 3979 8522 3987 8522 3987 8520
      4001 8520 4000 8514 3995 8503 3934 8503
      3930 8530
TIME...MOT...LOC 0132Z 240DEG 38KT 3975 8550 3943 8557

HATZOS
Special weather statement, Mar 27, 8:46 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
946 PM EDT SUN MAR 27 2016

INZ073-280230-
RIPLEY IN-
946 PM EDT SUN MAR 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RIPLEY COUNTY UNTIL
1030 PM EDT...

AT 945 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF NORTH VERNON TO 6 MILES SOUTH
OF NORTH VERNON...MOVING NORTHEAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
BATESVILLE...VERSAILLES...MILAN...OSGOOD...HOLTON...NAPOLEON...MILLHOUSEN...
OTTER VILLAGE...BENHAM...VERSAILLES LAKE...NEW MARION...REXVILLE...OLEAN...
CROSS PLAINS AND BALLSTOWN.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3920 8544 3925 8534 3929 8521 3924 8510
      3899 8512 3891 8525 3891 8544
TIME...MOT...LOC 0145Z 229DEG 50KT 3908 8560 3885 8557

HATZOS
Special weather statement, Mar 27, 9:06 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1006 PM EDT SUN MAR 27 2016

OHZ034-042-280230-
MERCER OH-DARKE OH-
1006 PM EDT SUN MAR 27 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER AND DARKE
COUNTIES UNTIL 1030 PM EDT...

AT 1006 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UNION
CITY...MOVING EAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...VERSAILLES...UNION CITY...FORT RECOVERY...ANSONIA...WEBSTER...
WAYNE LAKES...GETTYSBURG...OSGOOD...BURKETTSVILLE...NORTH STAR...
HOLLANSBURG...ROSSBURG...PALESTINE...NEW WESTON...YORKSHIRE...ELDORA
SPEEDWAY...SHARPS CROSSING...ROSE HILL AND COSMOS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4038 8446 4017 8443 3998 8461 4000 8481
      4040 8480 4041 8479
TIME...MOT...LOC 0206Z 251DEG 41KT 4016 8488

HICKMAN
Local storm report, Mar 27, 9:18 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1018 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND GST     KRID RICHMOND APT       39.76N 84.84W
03/27/2016  M59 MPH          WAYNE              IN   AWOS

&&

SFH

The radar

The Cincinnati radar (KILN), 87 km away, was scanning. The volume nearest the first event began at 02:22 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Preble

When
March 27, 9:22 PM EST to 9:24 PM EST
Where
Preble County, 0.57 mi NNE of New Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.788, -84.716

A tree was downed across Crawfordsville Campbellstown Road near New Hope.

Thunderstorm Wind, Preble

When
March 27, 9:33 PM EST to 9:35 PM EST
Where
Preble County, 1.59 mi W of West Sonora
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.880, -84.560

A roof was blown off of a garage located on Rockridge Road. A neighboring house sustained wind damage and a pole barn was destroyed.

Thunderstorm Wind, Darke

When
March 27, 9:34 PM EST to 9:36 PM EST
Where
Darke County, 1.19 mi NE of Ft Jefferson
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.040, -84.652

A tree was downed along State Route 121.

Thunderstorm Wind, Miami

When
March 27, 9:56 PM EST to 9:58 PM EST
Where
Miami County, 2.76 mi SSW of Troy
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.016, -84.226

Several large limbs were downed at the Troy Country Club.

Thunderstorm Wind, Shelby

When
March 27, 9:59 PM EST to 10:01 PM EST
Where
Shelby County, 1.43 mi N of Hardin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
40.300, -84.246

Two large trees were downed along Hardin-Wapakoneta Road.

Thunderstorm Wind, Champaign

When
March 27, 10:15 PM EST to 10:17 PM EST
Where
Champaign County, 0.67 mi N of Thackery
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
40.059, -83.922

A tree was downed along with some power lines across the eastbound lane of Creek Road.

Thunderstorm Wind, Logan

When
March 27, 10:16 PM EST to 10:18 PM EST
Where
Logan County, 1.54 mi SSW of De Graff
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
40.299, -83.928

A tree was snapped and a barn was damaged along County Road 63.

Thunderstorm Wind, Logan

When
March 27, 10:17 PM EST to 10:19 PM EST
Where
Logan County, 0.53 mi E of De Graff
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.320, -83.910

A 40 foot tree was uprooted and a wood playground set/clubhouse was blown over.

Thunderstorm Wind, Logan

When
March 27, 10:18 PM EST to 10:20 PM EST
Where
Logan County, 0.25 mi SW of De Graff
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.318, -83.924

Several trees were downed and damage occurred to a fence and a scoreboard at Riverside High School.

Thunderstorm Wind, Logan

When
March 27, 10:22 PM EST to 10:32 PM EST
Where
Logan County, 4.26 mi WNW of West Liberty
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
40.270, -83.826

Several trees and power lines were downed across the southern parts of Logan County.

Thunderstorm Wind, Logan

When
March 27, 10:22 PM EST to 10:24 PM EST
Where
Logan County, 2.6 mi S of Bellefontaine
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
COOP Observer
Coordinates
40.333, -83.779

A barn was blown down on Township Road 200.

Thunderstorm Wind, Hardin

When
March 27, 10:37 PM EST to 10:40 PM EST
Where
Hardin County, 1.57 mi E of Kenton Hardin Co Arp
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
40.620, -83.620

Part of a factory roof was peeled off and tractor trailers and campers were blown over. The side of a hangar at Hardin County Airport was also blown in.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618401, 618402, 618403, 618404, 618405, 618406, 618407, 618408, 618410, 618415, 618416, 618419.